Dogs Community
thyroid
About This Community:

This forum is for questions and support regarding your pet dogs!

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

thyroid

my dog is being treated for a thyroid, he been given salaoxine last week but since runing out last sunday he havent eaten anything, but still drinking, so I took him back to the vets to day and he put him on salaoxine again today at 3pm  i manged to give him a tablet only 3 hours later he was sick, he shakes alot too, and sleeps nears the door when its cool, Im worried that he sick with the tablets he will die because he not eaten anything, please can u help ,
Related Discussions
4 Comments Post a Comment
Blank
462827_tn?1333172552
What are the possible side effects of Soloxine:
If any of the following serious side effects occur, stop giving Soloxine and seek emergency veterinary medical attention; an allergic reaction (swelling of the lips, face, or tongue; difficulty breathing; closing of the throat; or hives). Call your veterinarian if your pet develops any of these serious side effects; sleep problems; personality changes; fever; appetite changes, weight changes. Less serious side effects may be more likely to occur. Continue to use Soloxine if your pet experiences; cough; loss of appetite; dizziness, drowsiness; sleep problems; dry mouth; nausea, vomiting, diarrhea; itching or rash. Side effects other than those listed here may also occur. Talk to your veterinarian about any side effect that seems unusual or bothersome to the animal.
Blank
462827_tn?1333172552
Side Effects

When used properly, Soloxine has little to no side effects. Some dogs are allergic to Soloxine, and if a reaction occurs, cease use immediately and call your veterinarian.

Improper use, overdose and prolonged treatment may produce side effects in some dogs, and some dogs may develop minor side effects. However, medical attention should be sought if your dog exhibits:

    Sleeping problems
    Drowsiness
    Decreased appetite
    Nausea
    Vomiting
    Diarrhea
    Dry mouth and coughing
    Rash
    Personality changes
    Fever
    Dizziness
    Weight gain or loss

Other side effects may occur, and all unusual behavior should be noted and mentioned to your veterinarian.
Overdose

Symptoms of overdose include the development of several conditions such as:

    Thyrotoxicosis
    Heat sensitivity
    Hyperactivity

An overdose in Soloxine may also lead to further conditions such as polyuria or polyphagia.
Other Considerations

Most side effects occur when a dog overdoses, or is medicated beyond what the veterinarian has prescribed. Always give Soloxine exactly as your veterinarian has prescribed, and never give larger amounts or medicate for a longer period.

Dogs that are allergic to Soloxine (levothyroxine sodium) should not take it. It is also not recommended for dogs with Addison's Disease, or an adrenal insufficiency. Use caution and watch for side effects in dogs with high blood pressure.

Soloxine should never be used in a pet that has experienced thyrotoxicosis.

Soloxine may interact with theophylline, warfarin, barbiturates, digoxin and phenytoin, so care should be taken to ensure there is no unusual fall out from these two drugs combining. In addition to these drugs, Soloxine will react with iron or calcium, so it is advised that if your pet is also taking supplements containing them, you should not give them within four hours after having administered a Soloxine medication.

Soloxine should be given on an empty stomach, and your pet kept well hydrated.

As side effects are rare, any that appear in your pet should be brought to the attention of your veterinarian to ensure that a more serious problem has not arisen from the use of Soloxine with your dog.

Read more: The Side Effects of Soloxine for Dogs - VetInfo
Blank
1832268_tn?1326819610
Hi there...In your other post, you said your dog is suppose to take soloxine
2 times a day....
What time of the day do you give him the first pill....?
What time of the day do you give him the second pill..?
I am wondering if you might be giving the pills too close together....?
Is a thyroid problem the Only thing that the vet said is wrong with your dog....?
Is your dog on any other medication, supplements or herbs...?
In your other post, you said the dog was given an injection...what was it, and what was it for...?  
Connie
Blank
Avatar_m_tn
my silver lab is on med, and she has been itching so bad, real bad, she looks better, the thyroid has her coat not so thick, but the itch is bad, could it be this med?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dogs Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dogs Answerers
675347_tn?1365464245
Blank
ginger899
United Kingdom
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
462827_tn?1333172552
Blank
Misfits4Me
OK
Avatar_f_tn
Blank
lindapalm
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1916673_tn?1417697282
Blank
tonyb286
Blackpool, United Kingdom